Alert archive / Texas / Freeze Warnings in 2008
Freeze Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this freeze warning at Jan 31, 2008, 5:02 AM CST for 15 counties in Texas. It took effect at Feb 1, 2008, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2008, 5:02 AM CST (11:02 UTC)
- In effect from
- Feb 1, 2008, 2:00 AM CST
- Expired
- Feb 1, 2008, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Jan 31, 4:31 AM CST, 31 minutes earlier.
Area forecast discussion, Jan 31, 4:31 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
431 AM CST THU JAN 31 2008
.SHORT-TERM (TODAY THROUGH FRIDAY)...SCT -SHRAS ARE MOVING NE
ACROSS MAINLY THE NRN PORTIONS OF THE CWA THIS MORNING ALONG WITH
AREAS OF FOG ACROSS MUCH OF THE CWA. THIS WILL END FROM NW TO SE
THRU THE MORNING HOURS AS A STRONG COLD FRONT PUSHES THRU S TX.
FRONTAL BDRY CURRENTLY SEEN ON SATELLITE IS LOCATED FROM JUST N OF
COT TO HDO TO JUST N OF AUS AND IS MOVG RAPIDLY SE. AM EXPECTING SCT
TSRA ACROSS THE VCT AREA AS THE BDRY PUSHES THRU LATER THIS MORNING.
FARTHER W AND S...THE CAPPING INVERSION AND LESS MOISTURE WILL
RESULT IN ONLY A SLGT CHC TO LOW END CHC OF SHRAS. THE FRONTAL BDRY
IS EXPECTD TO REACH THE COASTLINE BETWEEN 8AM AND 9AM. MUCH DRIER
CONDITIONS WILL FILTER ACROSS THE CWA WITH DEWPOINTS EXPECTED TO BE
IN THE SINGLE DIGITS ACROSS THE W CWA BY AFTERNOON. STRONG NW WINDS
WILL ALSO DVLP WITH WIND ADVISORY CONDITIONS ACROSS ALL OF THE AREA.
THE DOWNGLIDING NW FLOW AND MUCH DRIER CONDITIONS WITH ABUNDANT
SUNSHINE WILL COUNTERACT THE CAA THAT WILL ALSO BE GOING ON
TODAY...MAKING FOR A TRICKY MX TEMP FCST. GENERALLY WENT WITH 60S
FOR HIGHS TODAY. WINDS WILL RELAX OVERNIGHT AS THE SFC HIGH AXIS
SETTLES ACROSS THE CWA. THE COMBINATION OF THE LIGHT WINDS...CLR
SKIES AND VERY DRY CONDITIONS WILL LEAD TO EXCELLENT RADIATIONAL
COOLING WITH TEMPS DIPPING INTO THE MID TO UPPER 20S ACROSS A LARGE
PORTION OF THE CWA. AM EXPECTING FREEZING TEMPS TO REACH JUST INLAND
FROM THE COASTLINE. ONSHORE FLOW QUICKLY RETURNS OF FRI...HOWEVER
MOSTLY SUNNY SKIES ALONG WITH TEMPS IN THE UPPER 60S TO LOWER 70S
WILL PREVAIL ON FRI.
&&
.MARINE...WINDS WILL BRIEFLY RELAX THIS MORNING AHD OF A STRONG COLD
FRONT THAT IS EXPECTED TO REACH THE COAST BETWEEN 8AM AND 9AM THEN
PUSH RAPIDLY ACROSS THE WATERS THRU LATE MORNING. SCT TO NUM SHRAS
AND TSRAS ARE EXPECTED ALONG THE FRONT. STRONG TO VERY STRONG
OFFSHORE FLOW WILL DVLP IN ITS WAKE WITH GUSTS UP TO AROUND 40 TO 45
KNOTS. WINDS WILL RELAX BY FRI MORNING AS HIGH PRESSURE SETTLES
ACROSS THE WATERS. ONSHORE FLOW QUICKLY RETURNS THROUGH FRI
AFTERNOON AS THE HIGH MOVES E.
&&
.AVIATION...IFR/LIFR CONDITIONS WILL END FROM NW TO SE THIS MORNING
AS A STRONG COLD FRONT PUSHES THROUGH S TX. THE FRONT IS EXPECTED TO
REACH THE COASTLINE BETWEEN 8AM AND 9AM. SCT TSRAS ARE EXPECTED
AROUND THE VCT WITH THE FRONT AND A LESSER CHC OF SHRAS FARTHER S
AND W DUE TO LESS MOISTURE AND STRONGER CAP. VFR CONDITIONS ALONG
WITH A VERY STRONG NW FLOW WILL DVLP FROM NW TO SE WITH ALL AREAS
VFR BY AROUND 18Z.
&&
.FIRE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH S TX THIS
MORNING WITH SCT TSRAS EXPECTED AROUND THE VCT AREA ALONG THE
FRONT. THE FRONT WILL MOVE FROM NW TO SE WITH A STRONG NW FLOW AND
VERY DRY CONDITIONS DVLPG IN ITS WAKE THRU THE AFTERNOON. RED FLAG
CONDITIONS WILL PERSIST THRU THE AFTERNOON THEN BEGIN TO IMPROVE BY
EARLY EVENING AS WINDS BEGIN TO RELAX.
&&
.LONG-TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...HIGH PRESSURE WILL
SHIFT EAST AS LOW PRESSURE DEEPENS ACROSS THE PLAINS DUE TO LEAD
SIDE CYCLOGENSIS ASSOC W/ PERSISTENT JET STREAK ACROSS THE CEN
PLAINS AND WEAK S/WVS. THIS WILL LEAD TO INCREASING SE-SRLY FLOW
OVER THE WEEKEND WITH A SIGNIFICANT WARMING TREND AS HIGHS REACH THE
80S ACROSS THE WRN HALF BY SUN. STRONGLY VEERING WIND PROFILES LEAD
TO LIMITED SHALLOW LOW LEVEL MOISTURE BELOW AN H85 CAPPING
INVERSION. THIS WILL LIMIT PRECIP CHCS TO 10-20 PERCENT AT BEST
THROUGH THE PERIOD DESPITE INCREASINGLY FAVORABLE JET POSITION
ACROSS CEN TEXAS THROUGH MON. COMBINATION OF LOW LEVEL MOISTURE
TRAPPED BELOW THE CAP AND LOTS OF MID-HIGH CLOUDS SPREADING EAST DUE
TO AFOREMENTIONED JET WILL PROVIDE MCLDY SKIES FOR MUCH OF THE AREA
OVER THE WEEKEND. ECM AND GFS BOTH SHOW A DEEP UPR TROUGH MOVING OUT
OF THE ROCKIES AND ACROSS THE PLAINS ON TUE W/ THE ASSOC COLD FRONT
MOVING OFFSHORE IN THE MORNING. ONCE AGAIN MOST OF THE LARGE SCALE
LIFT ASSOC W/ THE TROUGH REMAINS NORTH OF THE REGION...BUT THERE
WILL BE JET ENTRANCE ACROSS S TX PROVIDING SOME UPR DIVERGENCE.
NEVERTHELESS... LIMITED MOISTURE FIELDS AND A CONTINUED STRONG CAP
WILL CONTINUE TO LIMIT PRECIP CHCS TO 10-20% ACROSS THE REGION. THE
FRONT WILL TEMPORARILY KNOCK TEMPS BACK TO NEAR OR SLIGHTLY BELOW
NORMAL VALUES TUE-WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 69 32 64 51 73 / 40 0 0 0 10
VICTORIA 65 29 64 43 71 / 50 0 0 0 10
LAREDO 68 36 71 48 77 / 10 0 0 0 10
ALICE 67 31 67 47 77 / 20 0 0 0 10
ROCKPORT 67 37 61 53 70 / 50 0 0 0 10
COTULLA 65 27 68 44 76 / 10 0 0 0 10
KINGSVILLE 70 31 67 50 76 / 40 0 0 0 10
NAVY CORPUS 66 47 60 55 71 / 40 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
JIM WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA.
FREEZE WARNING FROM 2 AM TO 8 AM CST FRIDAY FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
WEBB.
RED FLAG WARNING FROM 9 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: DUVAL...LA SALLE...
MCMULLEN...WEBB.
GM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 9 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO
PORT ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO
PORT ARANSAS 20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA
SHIP CHANNEL 20 TO 60 NM.
&&
TE/81...SHORT TERM
MJG...LONG TERMHazardous weather outlook, Jan 30, 11:33 PM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1133 PM CST WED JAN 30 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-311030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1133 PM CST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT AREAS OF FOG WILL REDUCE VISIBILITIES BETWEEN 1 AND 3 MILES OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL PRODUCE VERY STRONG NORTHWEST FLOW ACROSS THE REGION ON THURSDAY. WIND GUSTS BETWEEN 40 AND 45 MPH ARE LIKELY...WITH THE STRONGEST WINDS OCCURRING ACROSS THE COASTAL BEND AND THE ADJACENT GULF WATERS. THIS WILL PRODUCE DANGEROUS BOATING CONDITIONS AT AREA LAKES AND FOR THE GULF WATERS. SMALL CRAFT ADVISORIES HAVE BEEN POSTED AND WIND ADVISORIES WILL LIKELY BE REQUIRED FOR THURSDAY. IN ADDITION...THE VERY DRY AIRMASS COMBINED WITH THE STRONG GUSTY WINDS WILL LEAD TO A HIGH WILD FIRE DANGER THURSDAY AFTERNOON...ESPECIALLY IN AREAS THAT DO NOT RECEIVE SIGNIFICANT RAINFALL WITH THE FRONTAL PASSAGE. THE COMBINATION OF LIGHT WINDS AND VERY DRY AIRMASS WILL LEAD TO MORNING LOWS BELOW FREEZING ACROSS MUCH OF SOUTH TEXAS FRIDAY MORNING. THE COLDEST TEMPERATURES WILL OCCUR BETWEEN COTULLA AND VICTORIA WHERE A HARD FREEZE AND LOWS IN THE 20S ARE EXPECTED. THE FREEZING LINE IS NOT EXPECTED TO REACH THE IMMEDIATE COAST...HOWEVER AREAS ONLY A FEW MILES INLAND MAY EXPERIENCE A LIGHT FREEZE. THIS INCLUDES KINGSVILLE...ROBSTOWN AND WESTERN AND SOUTHERN FRINGES OF CORPUS CHRISTI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SCC/BB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 5:02 AM CST | Wind Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 13 hr |
| Jan 31, 5:21 AM CST | Marine Weather Statement | CRP | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.